Sleep Disorders/Delurium


QUESTION: My dad got stroke on march 25th 2014, left side of brain,his right side is affected both hand and leg .He was showing improvement till august end his behavior changed slightly so he was given quitipin and then now doctors have said he got delirium right now he is in hospital he is prescribed olienz along with sleeping dose. Only when dose is raised he sleeps else not sleeping and shouting at night times doctors are taking good care.will he recover from delirium I am worried please answer me

ANSWER: Its hard to say , if he improves with the stroke thru physical therapy then the delirium might get better.  Also when given sleep medications to the elderly that can cause delirium too.  As well as side effects fro medications.  Right now the most important thing is to get him physical therapy so that the cells in the brain that have been affected by the stroke can get back to the functioning level in some patients.  The brain is a very tricky thing, it can give a stroke one day and regenerate itself the next , all is dependent on his age, physical overall health.  I would suggest one thing, when you do go see him, one should very lowly when you talk to him is take his hand, call his name out, say your name, and keep a radio or the television on as that brings them back into the reality, or at least helps, even if they are unconscious. feel free to email again ,Karel

---------- FOLLOW-UP ----------

QUESTION: Thank u for ur answer I happy to see that.My dad speaks to me in cell phone,he is normal till evening ,after 6 slowly symptoms come he says he want to walk go to bathroom and forgets that he is not able to walk doctors have given sleeping pills and olienz 20 mg.There is a rehab center in our area have planned for physiotherapy as u mentioned.He is drowsy .will follow as u have said.HIs pressure is normal.Since he is having olienz should he drink more of water do tell regarding that

Why are they giving him oleanz . did he have bipolar. if not.  The delirium may be a side effect from the meds he is taking.  You might discuss it with his doctor.  Many times like I said when the elderly are treated with sleep medication . It can give them delirium instead. good luck, feel free to email again Karel

Sleep Disorders

All Answers

Answers by Expert:

Ask Experts


Karel Sleis


all questions on sleep disorders,expert on narcolepsy,its symptoms


i have narcolepsy since age l6

past chairman of the american narcolepsy association
member of narcolepsy network

©2016 All rights reserved.